MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics (siemens) headquarters support center (hsc) specialist analyzed the calibration data and the patient results to determine the cause of the discordant, falsely low results on multiple assays on the bn prospec system.The hsc specialist determined that all assays were calibrated and the calibration curves recovered as expected.Since the affected bn prospec system save data files were not provided for further evaluation, the cause of the event is unknown.The repeat results were obtained using the same reagent lots and system as the initial results.Due to this, the hsc specialist determined that the system and reagents are performing according to specifications.No further evaluation of this system is required.
 
Event or Problem Description
Discordant, falsely low immunoglobulin g (igg), immunoglobulin a (iga), immunoglobulin m (igm), and bound and free lambda type of human immunoglobulin light chains (ig/l chain, type lambda) results were obtained on a patient serum sample on the bn prospec system.The sample was also tested for bound and free kappa type of human immunoglobulin light chains (ig/l chain, type kappa), resulting within expected ranges.All these results were reported to the physician, who questioned the discordant, falsely low results.The same sample was rerun for igg, ig/l chain, type lambda, and ig/l chain, type kappa on the same system.Other low discordant results were obtained for igg and ig/l chain, type lambda.Upon repeat, discordant, falsely low ig/l chain, type kappa results were obtained at 1:20 dilution on the patient sample.On (b)(6) 2018, the same patient sample was retested for all parameters, except ig/l chain, type kappa, on the same system, resulting higher than the initial results.These results were more plausible for this patient and were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low results obtained on the patient sample.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7275386
Report Number9610806-2018-00026
Device Sequence Number19126988
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR